Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv, sleep apnea, memory loss: any link?
May 22, 2010

HIV+ for 12 yrs. Doing well on HAART: CD4 540, VL 35. On Viread, 3TC and Nevirapine. Developed apnea about 4 yrs ago. Started on CPAP Feb 2009. Began to notice memory loss last year May. Several symptoms. The most disturbing: hard at recollecting what I studied. Had to abandon academic study for consecutive two years. Could there be a link between the three? If so what could be the cause and what are the possible treatments? Thanks.

Response from Dr. Henry

Cognitive problems can be seen in HIV+ persons though risk is less with higher CD4 count. Your HIV regimen should provide fair brain protection. There is generally no easy treatment. Neuropsych testing, brain scan, lumbar puncture (to see if HIV is detectable) would be recommended to assess status of cognitive function and possible etiologies. Sleep apnea has not been reported to be associated with your HIV regimen to my knowledge. If any reader has personal experience or knows of a published reference please post. KH



Previous
Is testosterone replacement counter indicated for HIV patients?
Next
Atripla and ALRI Poison Fat Burning Supplement

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement